# SDR 2006FA0001112

- Difficulty date: November 26, 2006
- Submitted: November 27, 2006
- Operation: General aviation
- Aircraft: N2525Y
- Make and model: Piper PA-28-161
- Aircraft serial: 288516075
- Aircraft time: 14,786 hours
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DMS
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 7873803
- Condition: Cracked
- Location: Landing Gear
- Part time: 14,786 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED 100 HOURS INSPECTION OF THE LANDING GEAR, THE MECHANIC FOUND A CRACK ON RT MAIN LANDING GEAR UPPER PART. IT IS SUSPECTED THE FATIGUE OR STRESS CORROSION CRACKING COULD BE THE CAUSE. ANOTHER REASON WHY MOST OF RT MAIN LANDING GEAR WERE FOUND CRACKED IS PROBABLY THE DIFFERENCE OF STRUCTURAL STRENGTH BETWEEN RT AND LT WING. RT WING IS SLIGHTLY STRONGER THAN LT WING BECAUSE IT HAS A (WING WALK PANEL) WHICH DOES NOT ALLOW TRANSFER ALL THE LOADS OCCURRING ON LANDINGS TO THE MAJOR MASS (ENGINE), THIS THEORY IS JUST A STRUCTURAL ANALYSIS BASE ON EXPERIENCE BUT IT NEED BE TESTED AND PROVED.
